Alert archive / Kentucky / Special Weather Statements in 2021

Special Weather Statement, NWS Louisville, KY

June 3, 2021Bourbon County, Clark County, Nicholas County, Kentucky

NWS Louisville, KY issued this special weather statement at Jun 3, 2021, 3:13 PM EDT for Bourbon County, Clark County, Nicholas County, Kentucky. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 3, 2021, 3:13 PM EDT (19:13 UTC)
Expired
Jun 3, 2021, 4:00 PM EDT
In force
47 min
Issued by
NWS Louisville, KY

Counties Bourbon County, KY, Clark County, KY, Nicholas County, KY

The radar

The Jackson,KY radar (KJKL), 93 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.2 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2021-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 455 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2021-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
455 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
492 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

569 
WWUS83 KLMK 031913
SPSLMK

Special Weather Statement
National Weather Service Louisville KY
313 PM EDT Thu Jun 3 2021

KYZ042-043-049-032000-
Bourbon-Nicholas-Clark-
313 PM EDT Thu Jun 3 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL CLARK...EASTERN
BOURBON AND NICHOLAS COUNTIES...

At 312 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 7 miles southeast of Cynthiana to near
Paris to 8 miles southeast of Cadentown. Movement was east at 25 mph.

Wind gusts up to 50 mph are possible with these storms.

Locations impacted include...
Winchester, Carlisle, Millersburg, North Middletown, Blacks
Crossroads, Constant Station, Renick, Lyndale, Stony Point and Tebbs.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3818 8399 3812 8408 3796 8399 3793 8434
      3795 8431 3795 8432 3797 8431 3797 8432
      3802 8428 3815 8421 3832 8422 3840 8393
      3836 8392 3836 8389 3835 8390 3836 8387
      3833 8386 3834 8384 3832 8385 3831 8383
TIME...MOT...LOC 1912Z 260DEG 20KT 3830 8421 3814 8418 3791 8435 

$$

DM

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at Jun 3, 3:12 PM EDT, 1 minute earlier.

Area forecast discussion, Jun 3, 3:12 PM EDT, 1 minute before
Area Forecast Discussion
National Weather Service Louisville KY
312 PM EDT Thu Jun 3 2021

.Short Term...(This evening through Friday)
Issued at 310 PM EDT Thu Jun 3 2021

Current sfc analysis places the cold front across western Kentucky,
evident by NW winds on the Kentucky Mesonet. Current radar shows a
line of strong and severe storms pushing through the Bluegrass in a
region where MLCAPE remains roughly 1000 J/kg and effective shear of
30-40kts. Additionally, another line of showers and a few rumbles of
thunder are ongoing across southern IN. Hi-res guidance suggests
these precip shields will track eastward through the rest of the
afternoon. By this evening, precip should begin to taper off as the
sfc front pushes east, but the upper trough axis should still be
located across the Ohio Valley through the short term. Dry
conditions should be present for counties west of I-65 by 00z, but
lingering slight and chc pops will remain for our eastern CWA
through 05z or so as the sfc low passes to our north. Gusty winds
today will lighten after the front passes through, and skies will
gradually clear overnight. These two factors, along with well
saturated grounds, will result in a good potential for dense fog
development for the overnight and early Friday morning. Friday
morning lows are forecast to drop into the upper 50s across the
region, slightly cooler than climo.

For tomorrow, sfc high pressure will spread across the region,
resulting in dry conditions and mostly sunny skies. Temperatures
will climb into the low to mid 80s under with light west winds.

&&

.Long Term...(Friday night through Thursday)
Issued at 245 PM EDT Thu Jun 3 2021

Friday Night through Sunday Night...

A bubble of sfc high pressure under shortwave ridging aloft will
keep us dry for most of the weekend, with plenty of sunshine on
Saturday driving above normal temps. By Sunday a closed low over
Texas starts to open up but will move only slowly to the north, and
moisture transport will increase over the Mississippi Valley, and
the more amplified ridging will be along or east of the
Appalachians. This will open the door for a 20-30 POP expanding into
the area from the southwest late in the day. Even with the
increasing cloud cover, Sunday looks a little warmer than Saturday
with the modest warm advection.

Monday Through Thursday...

Expect a broad moisture feed into the Ohio Valley as we'll see deep
southerly flow in between a baggy upper trof over the Mississippi
Valley and a Bermuda high. No large scale focus or source of lift is
evident, so wouldn't expect any day to be a washout, but we will see
diurnally driven convection each day. So in spite of likely POPs,
would not expect coverage to be more than scattered at any given
time. Daytime temps will be tricky and highly dependent on the
timing of any storms, but will generally run right slightly above
normal for early June. Given the clouds and the humid air mass, min
temps will trend upward through the week, with at least a couple
nights only dropping to the upper 60s or even near 70 in Louisville.

&&

.Aviation...(18Z TAF Issuance)
Issued at 130 PM EDT Thu Jun 3 2021

Line of showers and storms are currently ongoing across the area
this afternoon, resulting in reduced visibilities and heavy
downpours. MVFR cats will continue until the front passes this
evening. Ceilings will break behind the front, resulting in clearing
skies. Mostly clear skies overnight combined with rather light winds
and saturated grounds from this afternoon rains will result in fog
potential for the terminals. Most dense fog will possibly impact the
BWG area. By sunrise tomorrow, fog should begin to dissipate.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...None.
KY...None.
&&

Short Term...CJP
Long Term...RAS
Aviation...CJP
Hazardous weather outlook, Jun 3, 3:54 AM EDT, 11 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
354 AM EDT Thu Jun 3 2021

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-040800-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-
Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford-
Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle-
Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-
Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-
Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield,
Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford,
Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana,
Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle,
Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester,
Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown,
Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty,
Stanford, Russellville, Bowling Green, Franklin, Providence,
Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown,
Burkesville, and Albany
354 AM EDT Thu Jun 3 2021 /254 AM CDT Thu Jun 3 2021/

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...Today and Tonight.

A few strong to severe storms are possible this afternoon and evening
with the main hazards being cloud to ground lightning, locally
damaging winds, and small hail.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed Thursday afternoon.

JML/MJ

In the hours before

Special weather statement, Jun 3, 1:19 PM EDT, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Louisville KY
1219 PM CDT Thu Jun 3 2021

KYZ073>075-031745-
Monroe-Allen-Barren-
1219 PM CDT Thu Jun 3 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MONROE...
SOUTHEASTERN ALLEN AND SOUTHEASTERN BARREN COUNTIES...

At 1218 PM CDT, a strong thunderstorm was located 8 miles east of
Scottsville, moving northeast at 30 mph.

Winds in excess of 30 mph are possible with this storm.

Locations impacted include...
Fountain Run, Eighty Eight, Oak Forest, Gum Tree, Maynard, Austin,
Nobob, Lamb, Flippin and Kino.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3666 8610 3678 8611 3699 8575 3684 8574
      3684 8573 3676 8561
TIME...MOT...LOC 1718Z 243DEG 26KT 3675 8604

JDG
Special weather statement, Jun 3, 1:44 PM EDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Louisville KY
144 PM EDT Thu Jun 3 2021

KYZ033>035-038-039-031830-
Shelby-Henry-Franklin-Spencer-Anderson-
144 PM EDT Thu Jun 3 2021

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL SPENCER...EASTERN
SHELBY...NORTHWESTERN ANDERSON...SOUTHEASTERN HENRY AND WESTERN
FRANKLIN COUNTIES...

At 144 PM EDT, a strong thunderstorm was located 7 miles southeast of
Shelbyville, moving northeast at 30 mph.

Winds in excess of 30 mph are possible with this storm.

Locations impacted include...
Bryant, Mulberry, Benson, Elmburg, Avenstoke, Flag Fork, Old
Christianburg, Graefenburg, Bridgeport and Hatton.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3838 8489 3837 8488 3810 8497 3809 8504
      3804 8508 3800 8520 3830 8515 3838 8490
TIME...MOT...LOC 1744Z 239DEG 28KT 3812 8514

JDG
Special weather statement, Jun 3, 1:57 PM EDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Louisville KY
157 PM EDT Thu Jun 3 2021

KYZ035-039-040-046-047-031830-
Mercer-Woodford-Franklin-Washington-Anderson-
157 PM EDT Thu Jun 3 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN MERCER...
WESTERN WOODFORD...ANDERSON...NORTHEASTERN WASHINGTON AND FRANKLIN
COUNTIES...

At 157 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 6 miles west of Frankfort to 6 miles west
of Lawrenceburg to 11 miles northeast of Springfield. Movement was
east at 35 mph.

Wind gusts up to 50 mph are possible with these storms.

Locations impacted include...
Frankfort, Lawrenceburg, Versailles, Ballard, Slickway, Dugansville,
Anderson City, Glensboro, Farmdale and Johnsonville.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3819 8472 3819 8473 3817 8471 3818 8470
      3809 8471 3783 8481 3784 8518 3798 8509
      3804 8508 3807 8505 3811 8505 3813 8502
      3816 8501 3826 8500 3827 8474
TIME...MOT...LOC 1757Z 258DEG 31KT 3821 8499 3800 8501 3784 8514

DM
Special weather statement, Jun 3, 2:21 PM EDT, 52 minutes before
Special Weather Statement
National Weather Service Louisville KY
221 PM EDT Thu Jun 3 2021

KYZ036-040-041-048-031845-
Scott-Woodford-Fayette-Jessamine-
221 PM EDT Thu Jun 3 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN WOODFORD...
SCOTT...NORTHWESTERN JESSAMINE AND NORTHWESTERN FAYETTE COUNTIES...

At 221 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Frankfort to near Versailles to 6
miles north of Harrodsburg. Movement was east at 35 mph.

Wind gusts up to 50 mph are possible with these storms.

Locations impacted include...
Lexington, Georgetown, Versailles, Meadowthorpe, Dunbar High School,
Thoroughbred Acres, Cardinal Hill, Northland, Highlands and Fayette
Mall.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3796 8446 3790 8478 3791 8478 3789 8480
      3809 8473 3818 8477 3819 8472 3832 8474
      3838 8452 3814 8440
TIME...MOT...LOC 1821Z 260DEG 31KT 3825 8481 3810 8473 3785 8485

DM
Special weather statement, Jun 3, 2:58 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Louisville KY
258 PM EDT Thu Jun 3 2021

KYZ041-048-031915-
Fayette-Jessamine-
258 PM EDT Thu Jun 3 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN JESSAMINE AND
CENTRAL FAYETTE COUNTIES...

At 258 PM EDT, a strong thunderstorm was located over Veterans Park,
moving east at 35 mph.

Wind gusts up to 50 mph and half inch hail are possible with this
storm.

Locations impacted include...
Lexington, Nicholasville, Veterans Park, Cadentown, Dunbar High
School, U K Arboretum, Chevy Chase, Fayette Mall, Chilesburg and
Coletown.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3802 8429 3800 8432 3797 8432 3796 8431
      3796 8432 3795 8431 3794 8434 3793 8433
      3793 8434 3792 8457 3802 8458 3808 8429
TIME...MOT...LOC 1858Z 260DEG 31KT 3797 8450

DM
Special weather statement, Jun 3, 3:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Louisville KY
313 PM EDT Thu Jun 3 2021

KYZ042-043-049-032000-
Bourbon-Nicholas-Clark-
313 PM EDT Thu Jun 3 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL CLARK...EASTERN
BOURBON AND NICHOLAS COUNTIES...

At 312 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 7 miles southeast of Cynthiana to near
Paris to 8 miles southeast of Cadentown. Movement was east at 25 mph.

Wind gusts up to 50 mph are possible with these storms.

Locations impacted include...
Winchester, Carlisle, Millersburg, North Middletown, Blacks
Crossroads, Constant Station, Renick, Lyndale, Stony Point and Tebbs.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3818 8399 3812 8408 3796 8399 3793 8434
      3795 8431 3795 8432 3797 8431 3797 8432
      3802 8428 3815 8421 3832 8422 3840 8393
      3836 8392 3836 8389 3835 8390 3836 8387
      3833 8386 3834 8384 3832 8385 3831 8383
TIME...MOT...LOC 1912Z 260DEG 20KT 3830 8421 3814 8418 3791 8435

DM

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 12:10 PM EDTAreal Flood AdvisoryLMKBreckinridge, Grayson3 hr
Jun 3, 12:50 PM EDTAreal Flood AdvisoryLMKHardin2 hr
Jun 3, 1:15 PM EDTSpecial Weather StatementLMKSpencer30 min
Jun 3, 1:19 PM EDTSpecial Weather StatementLMKBarren26 min
Jun 3, 1:25 PM EDTSevere Thunderstorm WarningLMKAnderson, Nelson, Spencer35 min
Jun 3, 1:44 PM EDTSpecial Weather StatementLMKFranklin46 min
Jun 3, 1:57 PM EDTSpecial Weather StatementLMKAnderson, Franklin, Woodford33 min
Jun 3, 2:21 PM EDTSpecial Weather StatementLMKFayette, Scott24 min
Jun 3, 2:42 PM EDTSevere Thunderstorm WarningLMKBourbon, Fayette, Scott33 min
Jun 3, 2:58 PM EDTSpecial Weather StatementLMKFayette17 min
Jun 3, 3:18 PM EDTSpecial Weather StatementLMKJessamine27 min
Jun 3, 4:46 PM EDTSpecial Weather StatementLMKMadison29 min
Jun 2, 9:26 PM EDTAreal Flood AdvisoryLMKDubois2 hr
Jun 2, 11:32 PM EDTAreal Flood AdvisoryLMKDubois, Orange2 hr
Jun 3, 3:39 PM EDTAreal Flood AdvisoryLMKDubois3 hr
Jun 3, 4:57 PM EDTSpecial Weather StatementLMKHarrison33 min

Nearby

Special Weather Statements in Kentucky, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.